Texas, 2007

Flash Flooding and Flooding in Texas, June 26 to 27, 2007

June 26 to 27, 2007 · NWS EWX · 5 events in 5 counties and zones

Scattered thunderstorms produced spotty heavy rainfall on June 26 which turned into flash flooding over parts of the Western Hill Country.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Scattered thunderstorms produced spotty heavy rainfall on June 26 which turned into flash flooding over parts of the Western Hill Country.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 25, 10:42 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 25, 10:42 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CDT MON JUN 25 2007

.UPDATE...LOW LEVEL JET FEEDING INTO A BOUNDARY...WITH SHOWERS AND
THUNDERSTORMS CONTINUING TO DEVELOP OVER THE HILL COUNTRY TONIGHT.
WILL CANCEL/EXPIRE PREVIOUS WATCH AREA...AND ISSUE A NEW FLASH
FLOOD WATCH FOR THE HILL COUNTRY THROUGH 7 AM...AS CONTINUED
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED OVERNIGHT.
UPDATES AND FFA WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 1129 PM CDT MON JUN 25 2007/

AVIATION...
A WARM MOIST TROPICAL AIRMASS WILL CONTINUE TO FEED INTO SOUTH CENTRAL
TEXAS OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A
WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TX WILL RESULT
IN CONTINUED SCT TO NUMEROUS SHRA/TSRA. CIGS AND VSBYS WILL BE
QUITE VARIABLE DUE TO THE SHRA/TSRA. THE MOIST ATMOSPHERE WILL
RESULT IN IFR-MVFR CIGS DEVELOPING BY 06Z AND CONTINUING THRU
ABOUT 17Z. OTHERWISE VFR CONDITIONS ARE POSSIBLE BETWEEN THE
CONVECTIVE ACTIVITY.

PREV DISCUSSION... /ISSUED 853 PM CDT MON JUN 25 2007/

UPDATE...ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
ACROSS PARTS OF SOUTH CENTRAL TEXAS THIS EVENING. FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. THE CURRENT FORECAST LOOKS
GOOD AND IS ON TRACK. NO UPDATES NEEDED AT THIS TIME.

PREV DISCUSSION... /ISSUED 646 PM CDT MON JUN 25 2007/

AVIATION...
A WARM MOIST TROPICAL AIRMASS WILL CONTINUE OVER SOUTH CENTRAL TEXAS
OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A WEAK UPPER
LEVEL LOW PRESSURE SYSTEM WILL RESULT IN CONTINUED CHANCES FOR SHRA/TSRA
WITH DAYTIME HEATING. CIGS AND VSBYS WILL BE QUITE VARIABLE DUE TO
THE SHRA/TSRA. THE MOIST ATMOSPHERE WILL RESULT IN IFR-MVFR CIGS
DEVELOPING BETWEEN 04Z AND 06Z AND CONTINUING THRU ABOUT 17Z.
OTHERWISE VFR CONDITIONS ARE POSSIBLE BETWEEN THE CONVECTIVE
ACTIVITY.

PREV DISCUSSION... /ISSUED 335 PM CDT MON JUN 25 2007/

DISCUSSION...
FORECAST CHALLENGE CONTINUES TO BE WEAK...PERSISTENT UPPER LEVEL
LOW. WV SAT IMAGERY SHOWS FEATURE OVER NORTH TEXAS WITH A HINT OF
NORTHWARD MOVEMENT. DEEP BOUNDARY LAYER FLOW AS DEPICTED IN
MORNING SOUNDINGS AND RADAR VAD WIND PROFILES IS FROM THE SOUTH
KEEPING ATMOSPHERE VERY MOIST. PW IS ABOVE 100 PERCENT OF NORMAL
AT DRT AND FWD WHILE ITS OVER TWO INCHES AT CRP. THIS HAS LED TO
HEAVY RAIN OVER THE EASTERN HALF OF THE CWA THIS AFTERNOON. HAVE
EXPANDED THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE EASTERN THIRD
OF THE FORECAST AREA AS I EXPECT HEAVY RAIN TO CONTINUE THROUGH
THE EVENING.

MODELS ARE IN GOOD AGREEMENT ON THE POSITION OF THE UPPER LOW
CHANGING VERY LITTLE OVER THE NEXT COUPLE OF DAYS. THIS MEANS
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY.
HOWEVER...NAM HAS CONSIDERABLY HIGHER POPS AND QPF. THINK THIS IS
OVERDONE AND HAVE GONE CLOSER TO GFS NUMBERS.

STARTING THURSDAY THE RIDGE WILL RE-ESTABLISH ITSELF TOWARD THE WEST.
THIS WILL PUSH HIGHER POPS TO THE NORTH AND WEST. BY FRIDAY WE
WILL BEGIN A PATTERN OF DIURNAL PRECIP CHANCES OVER THE EASTERN
COUNTIES EACH DAY.

TEMPS WILL START WITH HIGHS BELOW NORMAL AND LOWS NEAR NORMAL.
BOTH WILL SLOWLY CLIMB THROUGH THE FORECAST PERIOD TO ABOVE NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  87  73  88  74 /  70  70  50  40  30
AUSTIN BERGSTROM INTL AIRPORT  74  88  73  89  74 /  60  70  50  40  30
DEL RIO INTL AIRPORT           78  93  77  93  76 /  50  20  20  20  40
SAN ANTONIO INTL AIRPORT       74  88  75  89  74 /  50  50  40  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE...KENDALL...KERR...
KINNEY...LLANO...MEDINA...REAL...UVALDE.

&&

03/01
Hazardous weather outlook, Jun 25, 11:00 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 AM CDT TUE JUN 26 2007

TXZ171>173-183>194-202>209-217>225-228-261130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1200 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR THE HILL COUNTRY AND AREAS
ADJACENT TO THE EDWARDS PLATEAU. UNSTABLE AND MOIST AIRMASS WILL
CONTINUE TO EXPAND ACROSS MOST OF SOUTH CENTRAL TEXAS OVERNIGHT.
THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
ACROSS THE NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...AND MAY CAUSE
FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
MIDWEEK. THIS WILL LEAD TO A CHANCE FOR SHOWERS AND THUNDERSTORMS
EACH DAY. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH MAY LEAD TO FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS.
ADDITIONAL FLASH FLOOD WATCHES MAY BE NECESSARY AS THE SITUATION
UNFOLDS THROUGHOUT THE BEGINNING OF THE WEEK. THE CHANCES FOR RAIN
WILL BEGIN TO LOWER THROUGH THE END OF THE WEEK WITH A MORE
TYPICAL SUMMER PATTERN OF MAINLY SEA-BREEZE STORMS RETURNING BY
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Laughlin AFB radar (KDFX), 116 km away, was scanning. The volume nearest the first event began at 06:29 UTC.

Open the radar archive at this moment

Event by event

3 flood, 2 flash flood. Local standard time, as filed.

Flash Flood, Bandera

When
June 26, 12:30 AM CST to 4:00 AM CST
Where
Bandera County, Medina to Vanderpool
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
29.800, -99.250

Thunderstorms produced 2 to 3 inch totals from Leakey in Real County eastward to Medina and Vanderpool in Bandera County. Highest totals in Bandera County were 5 inches at Vanderpool. FM187 and FM337 were closed to high water, with severe flooding along FM187.

Flash Flood, Real

When
June 26, 1:30 AM CST to 4:30 AM CST
Where
Real County, 5 mi NW of Leakey to 12 mi E of Leakey
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
29.781, -99.809

Thunderstorms produced 2 to 3 inch totals from Leakey in Real County eastward to Medina and Vanderpool in Bandera County. Highest totals in Real County were 4 inches just east of Leakey. High water forced the closure of FM337, FM2748, and US83.

Flood, Burnet

When
June 26, 2:00 AM CST to June 27, 6:00 AM CST
Where
Burnet County, Marble Falls
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
30.570, -98.270

Backbone Creek at Marble Falls crested at 19.7 feet at 0300cst on June 27, where 16 feet is flood stage.

Flood, Llano

When
June 26, 3:30 AM CST to June 27, 6:30 PM CST
Where
Llano County, Llano
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
30.750, -98.670

The Llano River at Llano crested at 20.4 feet at 1045cst on June 26, where 10 feet is flood stage.

Flood, Uvalde

When
June 26, 9:30 AM CST to 12:45 PM CST
Where
Uvalde County, Concan
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
29.520, -99.730

The Frio River at Concan crested at 18.5 feet at 1015cst on June 26, where 11 feet is flood stage.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42884, 42885, 42886, 42947, 42888.